Our partner

Antidepressants and runner's high

Open Discussions about how Mental Illness affects your life.
*****PLEASE READ THIS BEFORE POSTING HERE*****

When posting on Psychforums.com please try to pick the forum you think best fits your post. If your post would fit in a specialized forum (there are more than 100 forums here) then please post there rather than in the "Living With Mental Illness" forum. Thank you for your cooperation in this matter. Moderators could move your thread without notice if they feel it is fitting better into another forum.

The Mod Team

Antidepressants and runner's high

Postby cloudyday » Fri Sep 13, 2013 5:21 am

Does anybody know what antidepressant are less likely to interfere with the runner's high? I have heard that wellbutrin is the least likely to interfere with sexual pleasure, so I thought it might also be the least likely to interfere with the runner's high.
cloudyday
Consumer 5
Consumer 5
 
Posts: 157
Joined: Sun Jul 22, 2012 11:57 pm
Local time: Wed Jan 23, 2019 12:51 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Antidepressants and runner's high

Postby NickL35 » Sat Sep 14, 2013 1:50 am

I never get this runners high, something I notice is that after exercise my mood plunges down immediately --- that is when I take another tablet of Adderall to step the downward cycle in mood.
NickL35
Consumer 0
Consumer 0
 
Posts: 13
Joined: Sun Jul 03, 2011 10:07 pm
Local time: Wed Jan 23, 2019 1:51 am
Blog: View Blog (0)

Re: Antidepressants and runner's high

Postby cloudyday » Sat Sep 14, 2013 1:07 pm

NickL35 wrote:I never get this runners high, something I notice is that after exercise my mood plunges down immediately --- that is when I take another tablet of Adderall to step the downward cycle in mood.


I'm impressed by people that are motivated enough to exercise even though they don't get a high from it. I've heard that competitive athletes are less likely to get a high because they are pushing themselves harder. Sometimes I've wondered if people who are depressed are more likely to experience a high, because their baseline is lower. I know that depressed people are prone to become addicted to things.

EDIT: I have noticed that if I exercise too long it can actually trigger several days of depression. Also I've noticed sometimes I feel very happy and then a few hours later I start feeling very sad like I want to cry for no reason. So I try not to do that much exercise.

Anyway, when I tried taking antidepressants, they didn't make me feel better and they inhibited the exercise high. So they took away the only thing that makes my life tolerable and they gave me nothing except nausea and weight gain. But my knees hurt and I think I need to cut back on the exercise now.
cloudyday
Consumer 5
Consumer 5
 
Posts: 157
Joined: Sun Jul 22, 2012 11:57 pm
Local time: Wed Jan 23, 2019 12:51 am
Blog: View Blog (0)

Re: Antidepressants and runner's high

Postby ScotyP » Tue Dec 04, 2018 6:13 pm

I am interested in this topic. I have started taking lexipro and noticed that I no longer experience
"runners high" which is normally very pronounced and predictable for me. Any feed back is welcome
ScotyP
Consumer 0
Consumer 0
 
Posts: 1
Joined: Tue Dec 04, 2018 5:54 pm
Local time: Tue Jan 22, 2019 10:51 pm
Blog: View Blog (0)


Return to Living With Mental Illness Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 29 guests